Differential and Integral Equations

Multiplicity of positive solutions for $N$-Laplace equation in a ball

S. Prashanth and K. Sreenadh

Full-text: Open access


Let $N\ge 2,$ $ B_{R}\subset \mathbb R^{N}$ denote the open ball of radius $R$ about the origin. Let $f:[0,\infty)\rightarrow [0,\infty)$ be a continuous map which behaves like $e^{s^{p}}$ for some $p\in [1,\frac{N}{N-1}]$ as $s\rightarrow \infty$ and like $s^{q}$ for some $q\in (0, N-1)$ as $s\rightarrow 0$. Then we show that there exists $\Lambda \in (0,\infty)$ such that the following problem, $$(P_{\lambda})\hspace{3cm}\left\{ \begin{array}{cllll}\left. \begin{array}{rllll} -\Delta_{N}u & = & \lambda f(u)\\ u & > & 0 \end{array}\right\} \;\; \text{in} \; B_{1}(0), \\[2mm] u\;\;=\;\; 0 \;\;\text{on}\;\; \partial B_{1}(0), \end{array}\right. $$ admits at least two solutions for all $\lambda \in (0,\Lambda)$ and no solution for $\lambda >\Lambda$.

Article information

Differential Integral Equations, Volume 17, Number 5-6 (2004), 709-719.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34B15: Nonlinear boundary value problems
Secondary: 34B18: Positive solutions of nonlinear boundary value problems 35J60: Nonlinear elliptic equations 35P30: Nonlinear eigenvalue problems, nonlinear spectral theory


Prashanth, S.; Sreenadh, K. Multiplicity of positive solutions for $N$-Laplace equation in a ball. Differential Integral Equations 17 (2004), no. 5-6, 709--719. https://projecteuclid.org/euclid.die/1356060357

Export citation